MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ", during the catheterization procedure in the hospital's interventional room, it was found that blood in helium pathway.After replacing it with a new catheter, the process continued normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Returned with the sample was the super arrow-flex (saf) sheath and the supplied 30cc driveline tubing.Upon return, the retention tube was noted on the iab outer lumen; the retention tube was noted cut.The outer lumen was noted damaged, consistent with being cut at approximately 48.9cm to 49.6cm from the distal tip.The outer lumen was likely damaged when the user attempted to cut and remove the retention tube from the iabc.The packaging retention sleeve was noted on the iabc outer lumen upon receipt, which indicates a potential that the iabc was not prepped per the instructions for use (ifu).Furthermore, blood was not-ed on the exterior surfaces of the iabc bladder upon receipt and the packaging retention sleeve was noted between the teflon sheath and iabc cath-guard.This indicates that the user potentially attempted to insert the iabc into the patient with the packaging retention sleeve on the iabc outer lumen, which can result in difficulty connecting the sheath hub to the hemostasis cuff and can lead to potential infection to the patient.The instructions for use states (ifu):"1.Connect one-way valve to male luer on short driveline tubing attached to iab.Insert supplied syringe into one-way valve.Slowly aspirate a full syringe of air.Precaution: the one-way valve will maintain vacuum on the bal-loon and must remain in place until is fully inserted.Remove syringe.2.Remove catheter from tray, keeping it in line with balloon membrane.3.Grasp catheter close to tray and pull it straight out of the holding sleeve.Note: keep catheter level with tray.Do not lift or bend during removal." least 1 mi-nute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leaks was immediately detected from the iabc outer lumen at the previously noted damaged outer lumen.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in helium pathway" is confirmed.During the investigation, the original packaging retention sleeve was noted on the iabc outer lumen upon receipt which indicates the potential that the iabc was not prepped per the instructions for use (ifu).The retention tube was noted damaged, consistent with being cut.A leak from the outer lumen was noted and caused the reported complaint.The outer lumen leak site identified was consistent with contact from a sharp object.The outer lumen was likely damaged when the user attempted to cut and remove the retention tube from the iabc.An in-service has been requested to reiterate the ifu, including the appropriate method for catheter prep/removal from its packaging.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to leak from the iabc outer lumen.The probable root cause is customer handling related.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23342315
Report Number3010532612-2025-01015
Device Sequence Number21218492
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)241108(17)261031(10)18F24L0005(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S730C
Device Lot Number18F24L0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown